MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225302
Medical Device Problem Codes Degraded (1153); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep from japan that prior to a rotator cuff repair surgery, it was discovered that the vapr angled side effect electrode 3.5 mm x 160 mm device had rust on the tip of the electrode.It was reported that the device was brand new.During in-house engineering evaluation, it was determined that the device had foreign substance/debris/cleaning/sterilization.It was reported that there were no delays to the surgical procedure as a spare device was available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: e3: reporter is a j&j sales representative.H4: the device manufacture date is currently unavailable.Investigation summary: the product was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned device.Visual inspection reveled that the device was received in used condition, it does not show structural anomalies, the tip showed foreign matter.The device was sent to the qa analytical laboratory to identify the matter found in the device tip.Infrared analysis was carried out by laboratory test method "identification of materials by infrared spectroscopy" and the use of ft-ir instrument was performed.Overall, ir data reveals that foreign material is mainly composed of a biological-based material; increase of the bands located at 1158 and 1095 cm' can be related to either c-o or m-o vibrations (being ma metal ion); however, other characterizations must be carried out to confirm if this can be related to presence of an oxide.Consequently, a sem analysis was performed in order to determine the composition of the matter with the following result: the images were generated with the scanning electron microscope (sem) by scanning the surface with a focused beam of electrons.The electrons interacted with the atoms of the sample producing signals about the topography and composition.The sample composition was identified using energy dispersive spectroscopy (eds).The sample was stimulated with an energy beam charged of electrons to emit characteristic x rays from the elements.The characteristic x rays were separated into an energy spectrum to determine the elements abundance based on the peaks of the electromagnetic emission from the atomic structure of the element.Due to the composition and distribution of the chemical elements in the sample, this is not related to an oxidation on the device.It could be related to human tissue or fluid.However, this cannot be conclusively determined.No other anomalies were observed.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.The overall complaint was unconfirmed as the observed condition of the vapr 3.5mm side 21 deg -ea would not contribute to the complained device issue.Based on the investigation findings, it is not possible to substantiate the reported issue, since no evidence of oxidation/rust could be found, a root cause cannot be adjudicated, therefore, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Udi: (b)(4).

Brand Name
VAPR 3.5MM SIDE 21 DEG -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18968398
Report Number1221934-2024-00966
Device Sequence Number20408097
Product Code GEI
UDI-Device Identifier10886705009268
UDI-Public10886705009268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K974022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225302
Device Lot NumberU2301079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Initial Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown